MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541757
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a revision breast augmentation with two 175cc mentor memorygel breast implant prostheses and experienced right-sided rupture and left-sided cutaneous contour deformity postoperatively.Mri performed on (b)(6) 2020 indicated right-sided rupture.In addition, the healthcare professional reported that a few left folds were observed.The diagnosis was confirmed via physical examination and pre-op scan.At the time of this report, mentor has received no information regarding an expected explantation date.The date of implantation was estimated as (b)(6) 1998 based on available information.This report is for the right-sided prosthesis.
 
Additional Manufacturer Narrative
On 17-feb-2021, mentor received additional information regarding the revision surgery.The patient is scheduled to undergo bilateral removal and replacement with two 250cc mentor memorygel breast implant prostheses (catalog #: 3502501bc) on (b)(6) 2021.D.6.B explantation date: (b)(6) 2021.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Updated reason for device explant and/or reoperation: rupture manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 17-mar-2021, mentor received additional information regarding the explantation date and suspected medical device.Previously, the explantation date was reported as on (b)(6) 2021.However, additional information revealed that the actual explantation date was on (b)(6) 2021.The suspected medical device was returned for evaluation.The relevant fields have been updated.On 24-mar-2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed no damage or anomalies.Leak testing was performed according to the mentor procedure, and the result revealed a tear within an area of siltex cracking on the posterior view, measuring approximately less than 0.1 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 22, 2021, mentor received additional information indicating that the correct date of implantation was on (b)(6) 1998.In addition, the patient has fully recovered and more information about the replacement devices were provided.Replacements: (right) lot: 7368588, sn: (b)(6) and (left) lot: 7416898, sn: (b)(6).Manufacturer¿s reference number: (b)(4).This medwatch form is for the right breast prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10971919
Report Number1645337-2020-15624
Device Sequence Number11571724
Product Code FTR
UDI-Device Identifier00081317000624
UDI-Public00081317000624
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3541757
Device Catalogue Number3541757
Device Lot Number159741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer02/17/2021
03/17/2021
07/22/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date03/10/2021
03/25/2021
07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR